MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. FILTERFLOW®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. FILTERFLOW®; SET, ADMINISTRATION, INTRA
Catalog Number 473036
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: during chemotherapy with ifosfamide, the filter was connected to the end of the primary administration set and the needle free valve/injection cap on the picc line.The filter did not disconnect but broke between the straight part and the circle of the filter.The straight part of the filter remained attached to the injection cap/valve after it broke.The filter did not leak prior to or end of infusion and filter did not appear cracked.After the chemotherapy was completed and the flush was infusing, the nurse believes there was no chemo loss or leakage, but precautions were taken just in case.Immediate medical intervention chemo spill kit was used, patient's arm was washed with soap and water.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used primary set spike on nacl and one secondary set spiked on chemo was returned for evaluation.At the distal end of the primary set was the filter which was connected to a valve.At visual examination it was noted that the male luer of the filter was cracked off into the valve.Once the filter was removed from the primary set it was also noted that the female luer was severely cracked.The defect of leakage/cracks was confirmed through visual inspection.Although the defect of leakage was confirmed on the filter, the exact root cause of the cracks was not able to be determined at this time.The manufacturer reviewed the process and lot information and determined that this is not a manufacturing defect.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
FILTERFLOW®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7295660
Report Number2523676-2018-00008
Device Sequence Number14028576
Product Code FPA
UDI-Device Identifier04022495770196
UDI-Public04022495770196
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number473036
Device Lot Number0061573924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR